MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): phone: (b)(6).E3 - occupation: agent.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the stylet of a quick-core coaxial biopsy needle set was difficult to separate from the coaxial needle during a lung biopsy for an unknown patient.Before the procedure, the outer packaging of the product was checked, and no damage was found.After opening the package and removing the device, it was found that the coaxial needle could not be unscrewed as normal.The stylet was noted to be screwed too tightly and could not be separated from the outer part of the needle.After experiencing this issue with four different devices of the same lot within the same procedure, the fifth device functioned as intended and the procedure was able to be completed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: it was reported the stylet of a quick-core coaxial biopsy needle set was difficult to separate from the coaxial needle during a lung biopsy for an unknown patient.Before the procedure, the outer packaging of the product was checked, and no damage was found.After opening the package and removing the device, it was found that the coaxial needle could not be unscrewed as normal.The stylet was noted to be screwed too tightly and could not be separated from the outer part of the needle.After experiencing this issue with four different devices of the same lot within the same procedure, the fifth device functioned as intended and the procedure was able to be completed.No adverse effects have been reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook reviewed the dhr for the reported lot.No nonconformances or additional complaints were found.The dtn subassembly lot also showed no nonconformances.Based on the dmr and dhr there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu, [t_qc_rev5] ¿quick-core biopsy needles and sets,¿ provides the following information to the user related to the reported failure mode: how supplied ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no device return, and the results of the investigation, cook concluded a cause could not be established for this event.It is possible that the needles were over tightened during qc, however this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d9, h3 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17916512
Report Number1820334-2023-01374
Device Sequence Number2957090
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)250416(10)13139537
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2025
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13139537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer02/03/2024
02/23/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date02/20/2024
03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown